MAUDE Adverse Event Report: AMBU A/S AURAGAIN; LARYNGEAL MASK

AMBU A/S AURAGAIN; LARYNGEAL MASK
Model Number SIZE 4
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Nerve Damage (1979); Hyporesponsive to stimuli (2683)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that patient had sensory deficit of the tip of the tongue after general anesthesia (ga) exam.The deficit was still persisting 7 days after the procedure.
 
Additional Manufacturer Narrative
As per the customer, sensory deficit of the tip of the tongue after general anesthesia was still persisting 7 days after the procedure.We have no information about patient condition at a later time point, therefore, we cannot rule out that the patient has gotten a permanent impairment.According to the clinical assessment, sensory deficit, or numbness, at the tip of the tongue after general anesthesia is a relatively rare but possible complication, often due to lingual nerve injury.This can be caused by nerve damage or inflammation, possibly due to airway manipulation [incl.The use of laryngeal mask airway such as the aura laryngeal mask] or pressure during the procedure.While most cases resolve within weeks, full recovery can take several weeks or even months, and rare cases of permanent nerve damage have been reported.Postoperative lingual nerve injury is a quite rare complication.A retrospective matched case-control study (doi: 10.1371/journal.Pone.0190589) found that "the overall incidence rate of postoperative lingual neuropraxy [nerve injury] was 0.066% in patients receiving general anesthesia with airway device in place [laryngeal mask as well as endotracheal tube]".It seems like the injury for most of these patients is temporary, and only a small proportion of these suffer permanent injury.Per the instructions for use, nerve injury is listed amongst potential adverse events as a major adverse effect.Considering, it is no product design issue or manufacturing issue, this is a first time to report sensory deficit of the tip of the tongue after general anesthesia on aura gain during past 12 months, the complaint rate of 0.43cppm which is within the probability level p1, therefore, there are no further actions at this time.

Brand Name
AURAGAIN
Common Device Name
LARYNGEAL MASK
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU LTD.
warehouse & process complex
building, no.c xiang yu ftz.
xiamen, fujian 36100 6
CH   361006
Manufacturer Contact
lenka vaculciakova
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key22466848
Report Number9610691-2025-00019
Device Sequence Number7986140
Product Code BTO
UDI-Device Identifier05707480129577
UDI-Public05707480129577
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSIZE 4
Device Catalogue Number408400000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown